# SDR MT92008F00008

- Difficulty date: November 4, 2008
- Submitted: November 17, 2008
- Operation: Air carrier
- Aircraft: N4687B
- Make and model: Cessna 208B
- Aircraft serial: 208B0167
- Engine: Pwa PT6A114
- System (JASC): 3455 · Automatic Direction Finder (ADF) System
- Part: Transistor
- Condition: Burned
- Location: Adf
- Component: Adf
- Component part number: 066107200
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

THE PILOT REPORTED SMOKE IN THE COCKPIT TO ATC, DECLARED AN EMERGENCY, AND RETURNED TO DEPARTURE.  THE SMOKE THAT WAS SEEN BY THE PILOT APPEARED TO BE COMING FROM UNDER THE GLARE SHIELD ABOVE THE FUEL FLOW AND FUEL QUANTITY INDICATORS.  THE PILOT SAID THERE WAS NOT A LOT OF SMOKE, BUT JUST ENOUGH TO BE SEEN AS IF SOMEONE HAD LIT A CIGARETTE.  CHECKED ALL AVIONICS AND FOUND THAT THE ADF HAD A SMOKE SMELL.  REMOVED THE ADF AND FOUND THAT A TRANSISTOR INSIDE THE ADF DISPLAY HAD BURNED UP.  DID NOT HAVE THE PARTS TO FIX THE ADF SO THE ADF WAS DEFERRED IAW MEL.  THE ADF MEL IS 120 DAYS.  A SERVICEABLE ADF HAS BEEN SHIPPED, WHERE THE ADF RECEIVER WILL BE REPLACED.   FOUND AN EXPOSED WIRE ON THE FUEL FLOW INDICATOR WIRING BUNDLE LOCATED JSUT ABOVE THE ADF.  THEY REPAIRED THE EXPOSED WIRE.  PULLED THE RT KICK PANEL TO INSPECT THE REMOTE GYRO FOR ANY SIGNS OF WATER IN THAT AREA DUE TO ACFT FLYING THROUGH ALOT OF RAIN.  (K)
